Doctor insights on:
Medicine For Zyrtec Overdose
Depends: Zyrtec or Cetirizine is a new generation antihistamine for the treatment of allergic rhinitis and hives. It has very few side effects and drug interactions. I suggest avoiding drinking alcohol while taking zyrtec. If zyrtec is not controlling allergies, the nasal steroid sprays are the most effective treatment. ...Read more
I took a 10 mg tablet this morning mistaking it for zyrtec (cetirizine). What can I do to counteract this drug? I need to be awake and mostly sober.
Vague: The question was pretty vague and not clearly stated with missing information. ...Read more
Hello. My son is 2 years and 8 months. I gave him 1/2 tsp Zyrtec (cetirizine) in the morning. Gave him 1tsp instead of 1/2 at bedtime. Is that considered overdose?
Zyrtec (cetirizine) dosage: Althought it's a little extra, it will be fine. He might just be extra-sleepy at bed-time. ...Read more
Zyrtec overdose: An overdose occurs when an excessive / dangerous dose of a drug / substance is used. Drowsiness is the primary O/D sx. Other possible sxs include dizziness, nausea, & dry mouth. Cardiac arrhythmias/ palpitations, would be more likely to occur withZyrtec-D. REF: http://www. Livestrong. Com/article/95094-overdose-signs-zyrtec/ ...Read more
Yes: Similarity: in the 2nd generation antihistamine class of drugs. Zyrtec and Claritin (loratadine) are safe in pregnancy. Both can cause dryness and urinary symptoms as a sideffect differences: Claritin (loratadine) does not usually cause drowsiness. Zyrtec typically can. The time it takes to be effective vary as well. As far as effectiveness: depends on person. Zyrtec in some studies have been shown to be faster acting. ...Read more
Yes you can: You can take both medications together without any serious side effects providing that you take both at the recommended otc doses. ...Read more
Is it safe to take zyrtec (cetirizine) most days of the year or is there a chance for long term problems with taking it too much? I try to avoid taking medicines.
Zyrtec (cetirizine): Zyrtec is a safe anti-histamine with a relatively good tract record in long term users. But note that all medications have side effects. However, some are willing to take a small and smart risk for a better quality of life. Discuss nasal antihistamines & other non-systemic treatments with your doctor. With immunotherapy, an immunologist may be able to help avert your need for medications. ...Read more
Observation: The major consequence is sedation so observation in a safe place - in bed at home or in the er - is almost always adequate. Irregular heart beat is extremely rare. If massive overdose is suspected - say a small child swallows 10 or more 10 mg tablets - vomiting may be induced with syrup of ipecac. ...Read more
Yes: Yes, Zyrtec (cetirizine) can become ineffective after a while. Zyrtec (cetirizine) tends to block histamine responses; however, the immune system diversifies with time and sends additional signals to respond to allergy (develops an adaptive response with IgE antibodies, B cells, T cells, etc). Once this occurs, antihistamines only block a subset of the allergic immune response. ...Read more
Possibly: Alcohol causes sedation (sleepiness). Zyrtec (cetirizine) can cause sedation (not in everyone, but in many). Mixing the two can compound the effect - making you extra sedated. Extra sleepy. But then that can translate to greater impairment in judgement. Meaning - not thinking clearly.... ...Read more
What can I do as a nurse if a 3 year old child is brought to the emergency room being overdose on zyrtec (cetirizine) and has a BP of 70/42, pulse 70, 35 resp?
See blelow: The main se of a zyrtec (cetirizine) od are restlessness, irritability and drowsiness. Pumping the stomach may help but once the drug is absorbed, supportive care is all that can be done. Give IV fluids. The BP is a bit low as is the hr - the fluids may help. Otherwise, monitor the child's cardiorespiratory activity and treat appropriately - if in ed pressors as needed. ...Read more
I'm taking zyrtec for severe case of hives. Was told to take Claritin (loratadine) in between if needed. I need more. Can I overdose if I take a second claritin (loratadine)?
Probably not: Zyrtec (cetirizine) is a very commonly utilized anti-allergic medication that has had extensive usage in both the U.S. And foreign markets. It's most common side effect is drowsiness. If you are congested and are taking zyrtec, (cetirizine) the ringing maybe coming from fluid buildup in your middle ear. If its not better by the week-end. You need to get it looked at. ...Read more
- Talk to a doctor online
- Zyrtec overdose
- Interaction between zyrtec and cough medicine
- Allergy medicine overdose
- Overdose on allergy medicine
- Medicine for claritin overdose
- Can i take other allergy medicine with zyrtec?
- Can i take zyrtec and cold medicine?
- Hepatitis b can take zyrtec medicine
- Medicine overdose